Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 30, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 8, 2022, 1:47 PM CDT for 27 counties in Kansas. It took effect at May 9, 2022, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2022, 1:47 PM CDT (18:47 UTC)
- In effect from
- May 9, 2022, 10:00 AM CDT
- Expired
- May 9, 2022, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 697 J/kg
- Mixed-layer CIN
- -546 J/kg
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554 WWUS83 KDDC 081847 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 147 PM CDT Sun May 8 2022 ...Fire Danger Continues... KSZ061>063-074>078-084>088-090300- /O.UPG.KDDC.FW.A.0021.220509T1500Z-220510T0300Z/ /O.NEW.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/ /O.CON.KDDC.FW.W.0029.000000T0000Z-220509T0300Z/ Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Morton- Stevens-Seward-Meade-Clark- 147 PM CDT Sun May 8 2022 /1247 PM MDT Sun May 8 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075...076...077...078...084...085... 086...087 AND 088... ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075...076...077...078... 084...085...086...087 AND 088... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray... Fire Weather Zone 078 Ford...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward... Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...South 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-064>066-079>081-089-090-090300- /O.UPG.KDDC.FW.A.0021.220509T1500Z-220510T0300Z/ /O.NEW.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Kiowa-Pratt-Comanche-Barber- 147 PM CDT Sun May 8 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031... 043...044...045...046...064...065...066...079...080...081... 089 AND 090... The National Weather Service in Dodge City has issued a Red Flag Warning For wind and low relative humidity, which is in effect from 10 AM to 10 PM CDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford... Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa... Fire Weather Zone 081 Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
5 follow-up statements
876 WWUS83 KDDC 082258 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 558 PM CDT Sun May 8 2022 ...Fire Danger Continues Monday Afternoon/Evening... KSZ062-063-076>078-086>088-091200- /O.CAN.KDDC.FW.W.0029.000000T0000Z-220509T0300Z/ /O.CON.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/ Kearny-Finney-Haskell-Gray-Ford-Seward-Meade-Clark- 558 PM CDT Sun May 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075...076...077...078...084...085...086... 087 AND 088... ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075... 076...077...078...084...085...086...087 AND 088... The National Weather Service in Dodge City has cancelled the Red Flag Warning Sunday. * Affected Area...In Kansas...Fire Weather Zone 062 Kearny... Fire Weather Zone 063 Finney...Fire Weather Zone 076 Haskell... Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade and Fire Weather Zone 088 Clark. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ061-074-075-084-085-091200- /O.CON.KDDC.FW.W.0029.000000T0000Z-220509T0300Z/ /O.CON.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/ Hamilton-Stanton-Grant-Morton-Stevens- 558 PM CDT Sun May 8 2022 /458 PM MDT Sun May 8 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075...076...077...078...084...085... 086...087 AND 088... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 061...062...063...074...075...076...077... 078...084...085...086...087 AND 088... * Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant... Fire Weather Zone 084 Morton and Fire Weather Zone 085 Stevens. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>046-064>066-079>081-089-090-091200- /O.CON.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards- Kiowa-Pratt-Comanche-Barber- 558 PM CDT Sun May 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...064...065...066...079...080... 081...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee...Fire Weather Zone 066 Stafford... Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa... Fire Weather Zone 081 Pratt...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 10 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
957 WWUS83 KDDC 090643 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 143 AM CDT Mon May 9 2022 ...Fire Danger Continues Monday Afternoon/Evening... KSZ030-031-043>046-061>066-074>081-084>090-100000- /O.CON.KDDC.FW.W.0030.220509T1500Z-220510T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 143 AM CDT Mon May 9 2022 /1243 AM MDT Mon May 9 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043... 044...045...046...061...062...063...064...065...066...074...075... 076...077...078...079...080...081...084...085...086...087...088... 089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
220 WWUS83 KDDC 092015 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 315 PM CDT Mon May 9 2022 ...Fire Danger Continues through this Monday Evening... KSZ030-031-043>046-061>066-074>081-084>090-100300- /O.CON.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 315 PM CDT Mon May 9 2022 /215 PM MDT Mon May 9 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064... 065...066...074...075...076...077...078...079...080...081...084... 085...086...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 074 Stanton...Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens...Fire Weather Zone 086 Seward...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
157 WWUS83 KDDC 092041 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 341 PM CDT Mon May 9 2022 ...Fire Danger Continues This Monday Evening... KSZ074-075-084>086-100445- /O.NEW.KDDC.FW.A.0022.220510T1800Z-220511T0300Z/ /O.CON.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/ Stanton-Grant-Morton-Stevens-Seward- 341 PM CDT Mon May 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064...065... 066...074...075...076...077...078...079...080...081...084...085... 086...087...088...089 AND 090... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...084...085 AND 086... The National Weather Service in Dodge City has issued a Fire Weather Watch For wind and low relative humidity, which is in effect from Tuesday afternoon through Tuesday evening. * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 4 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-043>046-061>066-076>081-087>090-100300- /O.CON.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark- Comanche-Barber- 341 PM CDT Mon May 9 2022 /241 PM MDT Mon May 9 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064... 065...066...074...075...076...077...078...079...080...081...084... 085...086...087...088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire Weather Zone 046 Rush...Fire Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...Fire Weather Zone 063 Finney...Fire Weather Zone 064 Hodgeman...Fire Weather Zone 065 Pawnee... Fire Weather Zone 066 Stafford...Fire Weather Zone 076 Haskell...Fire Weather Zone 077 Gray...Fire Weather Zone 078 Ford...Fire Weather Zone 079 Edwards...Fire Weather Zone 080 Kiowa...Fire Weather Zone 081 Pratt...Fire Weather Zone 087 Meade...Fire Weather Zone 088 Clark...Fire Weather Zone 089 Comanche and Fire Weather Zone 090 Barber. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
495 WWUS83 KDDC 100240 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 940 PM CDT Mon May 9 2022 ...Fire Danger Continues Southwest Zones Tuesday... KSZ074-075-084>086-101045- /O.EXP.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/ /O.CON.KDDC.FW.A.0022.220510T1800Z-220511T0300Z/ Stanton-Grant-Morton-Stevens-Seward- 940 PM CDT Mon May 9 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074...075...084...085 AND 086... ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031... 043...044...045...046...061...062...063...064...065...066...074... 075...076...077...078...079...080...081...084...085...086...087... 088...089 AND 090... * Affected Area...In Kansas...Fire Weather Zone 074 Stanton... Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton... Fire Weather Zone 085 Stevens and Fire Weather Zone 086 Seward. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 4 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ030-031-043>046-061>066-076>081-087>090-100345- /O.EXP.KDDC.FW.W.0030.000000T0000Z-220510T0300Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark- Comanche-Barber- 940 PM CDT Mon May 9 2022 /840 PM MDT Mon May 9 2022/ ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 030...031...043...044...045...046...061...062...063...064...065... 066...074...075...076...077...078...079...080...081...084...085... 086...087...088...089 AND 090... As of 9:40 pm, relative humidity remains below red flag criteria across many southwest zones. With the onset of nocturnal cooling, these will slowly improve over 15% over the next few hours. The dryline is retreating into the eastern zones, followed by much more humid conditions. Additionally, southwest winds in the dry air continue to diminish. The red flag warning will be allowed to expire on schedule at 10 pm. $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 8, 1:46 PM CDT, 1 minute earlier.
Area forecast discussion, May 8, 1:46 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Dodge City KS 146 PM CDT Sun May 8 2022 ...Updated short, long, and fire sections... .SHORT TERM...(This evening through Monday) Issued at 144 PM CDT Sun May 8 2022 An upper level shortwave continues to extend from the Great Lakes to Southern Plains with a long wave trough over the western United States. A weak shortwave moving through the Northern Plains helped push a weak cold front through western Kansas this morning shifting winds to the north. This will be short lived as a warm front slides north through the CWA whipping winds to the south by this evening with an increase in speed. These southerly winds shift to more of a southwesterly direction tomorrow with winds gusting over 40 mph in the afternoon. RHs will dip into the single digits by tomorrow afternoon, and in combination with the winds, will increase fire danger across the CWA. The atmosphere above western Kansas will remain through tomorrow leading to mostly clear skies and dry conditions. As for temperatures, lows tonight are expected to range form the mid 50s across west central Kansas to mid 60s across south central Kansas. Highs tomorrow soar into the low 90s north to upper 90s along the KS/OK border. .LONG TERM...(Monday night through Sunday) Issued at 144 PM CDT Sun May 8 2022 The long wave trough mentioned in the short term will continue to deepen across the western United States with a series of shortwaves gyrating around its periphery. These shortwaves will in turn bring disturbances through western Kansas during the long term forecast. The first will push another weak cold front through part of the area Monday night into Tuesday morning shifting winds to the north with a slight increase in cloudiness. Like the last front, this will be short lived as southerly winds quickly return by Tuesday afternoon. Depending on how far south this front progresses, there may be an isolated thunderstorm across south central Kansas Tuesday evening. A better chance of storms will be in the forecast for Wednesday as mid level temps will be slightly cooler and a more potent shortwave moves out of the Texas panhandle. This particular weather pattern looks to repeat on Thursday giving us another chance of some widely scattered storms. Given the time of the year a few of these storms could be severe. Future ensemble model runs will be watched for any changes. Cooler temperatures will be in the forecast for Friday and Saturday as an upper level trough will bring in a stronger cold front. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1158 AM CDT Sun May 8 2022 VFR conditions will prevail through tomorrow with mostly clear skies. Winds will start out light and from the north this afternoon shifting to the south southeast by this evening and increasing in speed. Breezy conditions continue overnight with some LLWS. Even stronger winds are expected by late morning tomorrow and shift to the southwest. && .FIRE WEATHER... Issued at 229 AM CDT Sun May 8 2022 Critical fire danger is expected for Monday across the entire region as RHs dip to single digits with southwest winds gusting up to 40 mph in the afternoon. && .PRELIMINARY POINT TEMPS/POPS... DDC 90 63 96 54 / 0 0 0 0 GCK 88 60 94 50 / 0 0 0 0 EHA 94 62 95 53 / 0 0 0 0 LBL 94 62 95 54 / 0 0 0 0 HYS 86 60 94 54 / 0 0 0 0 P28 93 66 99 65 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM CDT /9 AM MDT/ to 10 PM CDT /9 PM MDT/ Monday for KSZ030-031-043>046-061>066-074>081-084>090. Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for KSZ061>063-074>078-084>088. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Hovorka_42 FIRE WEATHER...Hovorka_42
Hazardous weather outlook, May 8, 2:34 AM CDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 234 AM CDT Sun May 8 2022 KSZ030-031-043>046-061>066-074>081-084>090-090745- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 234 AM CDT Sun May 8 2022 /134 AM MDT Sun May 8 2022/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Tonight. Day 1 Discussion ---------------- Critical fire weather conditions will be mainly concentrated in our far southwest counties for this afternoon as winds switch back to the southwest and increase to 15-30 mph with relative humidity values falling to around 10%. Day 1 Hazards ------------- * Non-thunderstorm wind: Limited risk * Fire weather: Significant risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- A much more widespread elevated to critical fire danger will be in store for Monday as the entire region should see relative humidity values fall to 10% or below with southwest winds at 20-35 mph. Days 2-7 Hazards ---------------- * Monday - Fire weather: Elevated risk * Tuesday - Fire weather: Elevated risk * Wednesday - Fire weather: Elevated risk * Thursday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Friday - Excessive cold: Elevated risk - Non thunderstorm wind: Limited risk * Saturday - Excessive cold: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/erh/ghwo?wfo=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:52 AM CDT | Fire Weather Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 11 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.